MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Catalog Number 398.41.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event: unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection of the devices in sterile processing department, it was noted that the pointed clamp (one of the points of a reduction forceps) was broken off.This issue was noticed while putting a set back together in sterile processing.There is no reported patient involvement or harm.This report is for one (1) reduction forceps with points broad-ratchet.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part number: 398.41.96, synthes lot number: a7oa17: date of manufacture: week 17, 2005, place of manufacture: n/a, part expiration date: n/a, list of nonconformance¿s: n/a: a dhr review can not be performed due to the age of device (over 12 years old).No dhr available.A product investigation was performed.It was confirmed that one of the tips of the device is broken.The broken tip was not returned with the device.Replication of the complaint condition is not applicable as the device is already broken.Relevant drawings were reviewed during investigation.Dimensional analysis of the broken tip could not be performed.The tip has a tapered design and the breakage does not align with the reference points called out on the drawing.A dhr review was unable to be performed due to the age of the device.Based on the age of the device there is no indication that a material or hardness issue contributed to the complaint condition therefore further investigation will not be conducted.No definitive root cause could be determined however the device is over 12 years old and was likely exposed to excessive forces over its lifetime.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7216797
Report Number2939274-2018-50399
Device Sequence Number11020027
Product Code HTD
UDI-Device Identifier10886982201393
UDI-Public(01)10886982201393(10)A7OA17
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.41.96
Device Lot NumberA7OA17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/02/2018
03/29/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date03/05/2018
04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1